Department of Mathematics
 Search | Help | Login | pdf version | printable version

Math @ Duke





.......................

.......................


Publications [#243734] of Jianfeng Lu

Papers Published

  1. Lu, J; Liu, J-G; Margetis, D, Emergence of step flow from an atomistic scheme of epitaxial growth in 1+1 dimensions., Physical Review E - Statistical, Nonlinear, and Soft Matter Physics, vol. 91 no. 3 (2015), pp. 032403, ISSN 1539-3755 [arXiv:1409.0046], [doi]
    (last updated on 2017/12/16)

    Abstract:
    The Burton-Cabrera-Frank (BCF) model for the flow of line defects (steps) on crystal surfaces has offered useful insights into nanostructure evolution. This model has rested on phenomenological grounds. Our goal is to show via scaling arguments the emergence of the BCF theory for noninteracting steps from a stochastic atomistic scheme of a kinetic restricted solid-on-solid model in one spatial dimension. Our main assumptions are: adsorbed atoms (adatoms) form a dilute system, and elastic effects of the crystal lattice are absent. The step edge is treated as a front that propagates via probabilistic rules for atom attachment and detachment at the step. We formally derive a quasistatic step flow description by averaging out the stochastic scheme when terrace diffusion, adatom desorption, and deposition from above are present.

 

dept@math.duke.edu
ph: 919.660.2800
fax: 919.660.2821

Mathematics Department
Duke University, Box 90320
Durham, NC 27708-0320